Elena Bosque, PhD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Bosque E. Possible Drug Interaction between Itraconazole and Vinorelbine Tartrate Leading to Death after One Dose of Chemotherapy. Ann Intern Med. 2001;134:427. doi: 10.7326/0003-4819-134-5-200103060-00023
Download citation file:
Published: Ann Intern Med. 2001;134(5):427.
TO THE EDITOR:
A drug interaction may have led to the death of my father. An active 72-year-old man, he presented with fungal pneumonia in November 1996; localized lung adenocarcinoma was diagnosed. (At autopsy, one peribronchial and two lung lymph nodes were involved.) He received itraconazole (Sporanox, Janssen Pharmaceutica, Titusville, New Jersey) in January 1997. In the same month, he received vinorelbine tartrate (Navelbine, Glaxo Wellcome, Inc., Research Triangle Park, North Carolina) and cisplatin.
Three days after chemotherapy, he experienced constipation and painful oral mucositis, which were treated with laxatives and analgesia, respectively. Five days after chemotherapy, he began to vomit. One week after, he had a granulocyte count of 0.110 × 109 cells/L and received granulocyte-stimulating factor. Ten days after, he entered the hospital with hypoxia and deterioration. He required intubation, aspirated fecal material, and was hypotensive. He received antibiotics and fluid resuscitation. He died 12 days after his first dose of chemotherapy. The cause of death was recorded as pneumonia.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only